Mississippi, 2006

Hail in Mississippi, June 23, 2006

June 23, 2006 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 23, 3:00 PM CST, 15 minutes earlier.

Area forecast discussion, Jun 23, 3:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT FRI JUN 23 2006

.SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED STRONG TO SEVERE
STORMS WILL GRADUALLY WEAKEN THROUGH THE MID EVENING HOURS.  LARGE
CAPES COMBINED WITH A SIGNIFICANT SURFACE TO FREEZING LEVEL LAPSE
RATE RESULTED IN LARGE HAIL PRODUCTION WITH SOME STORMS VERIFYING
WITH NICKEL TO GOLFBALL HAIL OVER THE COASTAL COUNTIES.  A VERY
SUPPORTIVE SUB-CLOUD PROFILE RESULTED IN SOME STORMS PRODUCING 50 KT
DOWNBURSTS AS WELL WITH SOME REPORTS OF DOWNED TREES.  BROOKLEY
FIELD IN MOBILE HAD A 52 KT WIND GUST IN THE EARLY AFTERNOON HOURS.
GIVEN THE LOSS OF DEEP INSOLATION...WEAKER CAPES AND A FAIR AMOUNT
OF MOISTURE BEING EJECTED INTO THE MID LAYERS AND THE PROFILES BEING
MODIFIED SOMEWHAT...THE COVERAGE OF SEVERE STORMS WILL LIKELY GO
DOWN INTO THE EARLY EVENING HOURS.  STILL...WE OPTED TO HIGHLIGHT A
FEW STORMS MAY BE SEVERE INTO THE EARLY EVENING HOURS FOR AREAS
ALONG AND WEST OF INTERSTATE 65.  AS FOR TOMORROW...EXPECT MORE
SCATTERED STORMS...AND A FEW COULD BE STRONG BUT NOT SURE WE WILL
SEE A CARBON COPY REPEAT OF TODAY.  /05

&&

.LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...CONTINUED TO HIGHLIGHT
CHANCE POPS THROUGH SUNDAY ACROSS THE AREA GIVEN THE UPPER TROUGH
AMPLIFYING A BIT OVER THE SOUTHEASTERN STATES AND A WEAKENING
FRONTAL BOUNDARY SLIPPING SLOWLY DOWN TO JUST NORTH OF OUR AREA BY
SUNDAY.  ALSO...WE HAVE TO KEEP WATCH ON A WEAK AREA OF LOW
PRESSURE OVER THE BAHAMAS OVER THE NEXT FEW DAYS.  THIS FEATURE IS
FORECAST BY THE MODELS TO SLIDE A BIT FURTHER WEST AND THEY SHOW A
PATTERN SOMEWHAT CONDUCIVE FOR SLIGHT DEVELOPMENT.  HOWEVER...WITH
THE UPPER TROUGH SLIPPING ACROSS THE FORECAST AREA BY EARLY NEXT
WEEK AND A SOMEWHAT STRONGER SHORTWAVE DRIVING THROUGH THE BASE OF
THE TROUGH LATE MONDAY INTO TUESDAY...THE CHANCES ARE BETTER THAT IT
WILL GET PICKED UP AND MOVED NORTHEAST IF IT EVEN MAKES IT INTO THE
EASTERN GULFMEX EARLY NEXT WEEK.  WE CONTINUED WITH ANOTHER PATTERN
OF REDUCED RAIN CHANCES PAST NEXT MONDAY.  /05

&&

.MARINE...HIGH PRESSURE OVER THE SOUTHEAST STATES WILL WEAKEN AS A
WEAK LOW PRESSURE AREA APPROACHES THE REGION FROM FLORIDA BY EARLY
NEXT WEEK. AFTERNOON SEA BREEZE WILL BRING BRIEF ONSHORE WINDS NEAR
THE COAST.  SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR
SHORE IN THE AFTERNOON HOURS.

&&

.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL DIMINISH THIS
EVENING...WITH ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING
SATURDAY AFTERNOON AND AGAIN ON SUNDAY AS A WEAKENING FRONT STALLS
JUST TO THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  92  73  93 /  30  50  30  50
PENSACOLA   76  92  74  92 /  20  40  30  50
DESTIN      77  91  76  89 /  20  40  30  50
EVERGREEN   72  92  71  92 /  30  40  30  50
WAYNESBORO  72  92  68  92 /  30  40  30  30
CAMDEN      72  92  71  92 /  30  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

/05
Hazardous weather outlook, Jun 23, 12:45 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT FRI JUN 23 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
145 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE
HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING.  THE STORMS WILL
BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL
COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE
INTERSTATE 65 CORRIDOR.  IN ADDITION TO THE POTENTIAL OF DAMAGING
DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS
LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL
AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

GARMON

In the hours before

Local storm report, Jun 23, 1:01 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             4 NW ORANGE BEACH       30.34N 87.63W
06/23/2006  M1.75 INCH       BALDWIN            AL   LAW ENFORCEMENT

            MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
            REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
            BEACH EXPRESS.

&&

GARMON
Local storm report, Jun 23, 1:11 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     GULF SHORES             30.25N 87.70W
06/23/2006                   BALDWIN            AL   LAW ENFORCEMENT

            TREES REPORTED DOWN AROUND THE GULF SHORES AREA. REPORTED
            BY THE GULF SHORES POLICE DEPARTMENT.

&&

GARMON
Local storm report, Jun 23, 1:57 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     LIGHTNING        BEULAH                  30.54N 87.40W
06/23/2006                   ESCAMBIA           FL   EMERGENCY MNGR

            14 YEAR OLD MALE WAS STRUCK BY LIGHTNING. NO WORD ON
            SEVERITY OF INJURIES...EMT UNIT CURRENTLY RUSHING HIM TO
            THE HOSPITAL. REPORTED BY ESCAMBIA FL EMA OFFICIAL.

&&

GARMON
Special weather statement, Jun 23, 3:10 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT FRI JUN 23 2006

ALZ059-062-232200-
UPPER BALDWIN-ESCAMBIA-
410 PM CDT FRI JUN 23 2006

...A COUPLE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER WESTERN
ESCAMBIA AND MOVING INTO NORTHEAST BALDWIN COUNTIES IN SOUTHWEST
ALABAMA...

AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF NOKOMIS...AND MOVING WEST AT 5
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED WEST OF WAWBEEK AND
MOVING WEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PERDIDO...I65 AND CR 47...LOTTIE AND REDTOWN THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
June 23, 3:15 PM CST to 3:17 PM CST
Where
Perry County, Janice
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.033, -89.033

Golfball size hail fell from a thunderstorm near Janice. No damage was reported as most of the hail fell over forest land.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515249.